Jump to content
Sign in to follow this  
rlrose

Duragesic pain patches--how long before they take effect?

Recommended Posts

Wayne put his first patch on last night and still no pain relief. We'll call the doctor tomorrow if it's still not working but is it okay to take Advil with the patch? Just for tonight or in the morning?

Roanna

Share this post


Link to post
Share on other sites

WE were told by the Dr to increase the patch until it works, what dosage did he take? My husband was up to 4 100 Ml patches! I would take advil or even oxycontin if available, it might help more..

Share this post


Link to post
Share on other sites

Hi!

When I first put a patch on for my mom, I didn't take off the clear plastic part that lets the medicine out to absorb into the skin! I wish the nurse would have just showed me how to do it instead of trying to explain it.

When we finally figured out our mistake (when it was time to put a new patch on) I felt horrible that my mom had went 3 days without any pain help!

I believe the doctor said it takes a full day to get the full effect of the patch into the blood stream.

I hope this helps !

Trish

Share this post


Link to post
Share on other sites

Roanna,

My father was on the patches and they did not work for him either. It wasn't until about three doses later that he finally found comfort. But all the while he was in so much pain. Let your doctor know right away that this dose is not working. I think they usually start out with 25 but I am not sure on that one.

Hope there is some pain relief soon.

Donna

Share this post


Link to post
Share on other sites

I want to thank everyone for all your advice. Wayne's dr. said to put on two of the 25 mg patches so we did that this afternoon. She also said it was okay to take percocet in addition for the pain.

Has anyone had side effects from the patch? Will the patch eventually work (without lots of side effects) if you have the right dosage?

I'm really worried about all his pain because I have to leave Wednesday on a 6 day business trip. He's up and about most of the time with only occasional naps. He does have relatives to help him as needed. I was hoping the patch would help him get through the night without needing to get up and take more pills. And maybe it will work for him with the higher dosage.

Roanna

Share this post


Link to post
Share on other sites

The patch should work at the right dosage. It took my mom about three tries before we found the right one. The first one was too weak. The second one too strong. It made her sleep all day and lose her balance and fall. Eventually, we found a middle ground that worked well. It was just trial and error to see what dosage finally worked. She was still drowsy, but that is just one of the more common side effects.

Her onc said it takes about 24 hours for the patch to take full effect.

Minnie

Share this post


Link to post
Share on other sites

Bob is using duragesic patch, and he uses 50mg. Tried 100 mg but made him very sleepy and nauseated, so went back to 50mg with vicodin along with it. That seems to be doing much better. Took him a couple of days to feel like it was working. He still is a bit drowsy too, but that is lessening.

Praying for you both that he rests better tonight and that it works quickly.

Share this post


Link to post
Share on other sites

I tried the same patch and they gave me bad headaches, now I'm taking 2 Oxycodone every 4 hours and 1 Oxycontin every 12 hours. Honestly it only helps a little bit. Wondering if I'm going to end up in rehab when treatment is over (hahaha).

Good luck!

Share this post


Link to post
Share on other sites

My husband was on patches for 18 months,

after a while the strength had to be increased,

according to the pain, the doctor always made

me stagger them, so the effect was always there,

that was beside the morphine pills.

The doctor mentioned a 18 to 24 hours before effects,

depending on the person.

Constipation was the worst ennemy, but with Senokot

and Colace ++++ right diet, lots of liquid, he was

alright for pain, most of the time.

Tegaderm was always used over the patches, so they

were easy to take off and stayed clean.

Good luck

J.C.

Share this post


Link to post
Share on other sites

Wayne is getting a tiny bit of pain relief from the patches but is still taking Percocet and Advil. He's using 2 of the 25mg. The problem is that now he is nauseated and has vomited a couple of times.

Does this side effect go away over time or should he just forget the patches and use the Percocet? He can't afford to lose more weight, especially when nothing tastes good to him anyway.

Roanna

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...